MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT OPEN EXTENDED JAW; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT OPEN EXTENDED JAW; ULTRASONIC SURGICAL DEVICE
Model Number TB-0920OE
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returned, as such a definitive root cause of the reported complaint cannot be determined at this time.Supplemental report(s) will be filed as the information becomes available.
 
Event or Problem Description
As reported for this event by the customer, after more than an hour into a therapeutic gynecology obstetrics procedure the teflon pad detached from the device jaw and fell into the patient.The fallen piece was retrieved from the patient.A new device was opened and the procedure was completed with a delay of 10 minutes.There is no harm or adverse impact to the patient.It is usual for the intelligent tissue monitoring (itm) to be on during procedures at the facility; the setting was not changed during the procedure.The user is aware of the functionality of the itm, which is that it is a support function and may not at times detect that the tissue has been cut.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the tissue pad separated due to contact with a non-insulated area of grasping section.The following mechanism likely caused the event: due to performing output while grasping nothing (including the case the user kept activating after cutting tissue), the distal end of the tissue pad was peeled off.The peeling of the tissue pad was falling because the tissue pad added some load.This following information is included in the instructions for use (ifu): "do not activate output in seal and cut mode while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating."."when cutting and vessel sealing is performed in seal and cut mode, apply light tension on the tissue so that users can confirm it is transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall off, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation.".
 
Additional Manufacturer Narrative
This report is being supplemented to provide h4.The lot number indicates that the product was manufactured in november 2020 however the specific day could not be specified.

Brand Name
THUNDERBEAT OPEN EXTENDED JAW
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13446194
Report Number8010047-2022-02378
Device Sequence Number14535019
Product Code GEI
UDI-Device Identifier04953170343315
UDI-Public04953170343315
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0920OE
Device Lot Number0JB169
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer03/09/2022
06/16/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date04/07/2022
06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown